MAUDE Adverse Event Report: ARTHREX, INC. 1.9MM FLEXIBLE DRILL HIP FTAK, FLUTED; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 1.9MM FLEXIBLE DRILL HIP FTAK, FLUTED; ORTHOPEDIC MANUAL SURG INSTR
Model Number 1.9MM FLEXIBLE DRILL HIP FTAK, FLUTED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 03/17/2025, it was reported by a sales representative via phone that (4) ar-3636h self bunching 1.8 knotless hip fibertaks failed, an ar-3600nd-4hf disposable flexible fluted drill broke, and an ar-6527-19 hook knife broke.This occurred during a hip arthroscopy on 03/14/2025 the first anchor did not hold in the bone and the the inserter was bent.The second one backed out of the bone, the third ones suture was frayed and was not used.The fourth one was placed in the bone and then when converting the suture the tensioning broke.The implant remained in the patient.They switched to an ar-3600nd-4hf drill which broke.All fragments were retrieved.They proceeded with standard pushlocks.The ar-6527-19 15244183 bent and broke.All fragments were retrieved.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment, prying/leveraging, and/or excessive force used during suture passing/tightening /tensioning.

Brand Name
1.9MM FLEXIBLE DRILL HIP FTAK, FLUTED
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21773529
Report Number1220246-2025-01229
Device Sequence Number9748723
Product Code LXH
UDI-Device Identifier00888867430020
UDI-Public(01)00888867430020(11)240515(17)290430(10)15248883
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.9MM FLEXIBLE DRILL HIP FTAK, FLUTED
Device Catalogue NumberAR-3600ND-4HF
Device Lot Number15248883
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown